Discussions By Condition: I cannot get a diagnosis.

sleepy and lose weight

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Judyli
  • September 17, 2007
  • 06:15 PM

I went to see doctor because of weight loss and found that I had high TSH with normal range of T3 and T4. So I took synthroid 0.075mg. By now I have already took three weeks, but I still keep losing weight and I began to feel sleepy every day after I took the pill. Before that I always got trouble in sleeping at night but I feel energetic and I can get through with just a few hours sleep.
Now, I always feel sleepy and sometime I feel muscle sore and with little energy. And I still lose weight. There's no change in my appetite or diet. I dont' know whether I got some other disease. Please help me!

Reply Flag this Discussion

2 Replies:

  • First, you're probably on too high a dose to start off with. Your doctor should have started you on 25 mcg not 75 mcg.Second, it will take at least 6 weeks until you start to feel better.Third, to be stabilized on Synthroid takes anywhere from 6 to 12 months.So I wouldn't worry that you haven't seen changes in your appetite. It took 6 weeks for me to have a better appetite and it still isn't quite normal after 3 months. I've been on thyroid medication at the correct dose for 3 months and I'm just now starting to feel better. Of course my situation was severe under treated hypothyroidism which caused me to be quite ill before I got on the corrected dose of thyroid medication.You would feel sleepy because your body is adjusting to getting the right amount of hormone it needs to function. It will take time for your body to come into homeostasis. Don't expect instant changes. Be thankful your hypothyroidism didn't cause secondary, permanent disorders or conditions. You'll recover!This is great website for information with a link to their Chat Center. Great place to meet very supportive people.http://www.freewebs.com/thyroid/
    Anonymous 42789 Replies
    • September 17, 2007
    • 10:30 PM
    • 0
    Flag this Response
  • Maybe because of the pills. it made you feel dizzy or sleepy. maybe its normal i guess.
    keziahjune 4 Replies
    • October 8, 2010
    • 08:32 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.